Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 266, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2000, 6:28 PM CDT for Macon County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2000, 6:28 PM CDT (23:28 UTC)
- Expired
- Aug 3, 2000, 7:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Macon County, TN
The radar
The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 032329 SVRBNA TNC111-040000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 628 PM CDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAFAYETTE * UNTIL 700 PM CDT * AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LAFAYETTE...OR ABOUT 2 MILES SOUTHWEST OF LAFAYETTE...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER LAFAYETTE AT 635 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:35 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 3, 2:35 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT THU AUG 3 2000 AT EARLY AFTERNOON HAND ANALYZED SURFACE CHART HAS FRONT DRAPED ACROSS NORTHERN MISSOURI...SOUTHERN ILLINOIS AND FAR NORTHERN KENTUCKY. THIS LOCATION PREFERED BASED ON SURFACE COMPUTED LI'S OFF MSAS. ALSO DEWPOINTS A LITTLE MORE SOGGY SOUTH OF THIS BOUNDARY. CONVECTIVE CLUSTER ALREADY FIRING OVER SOUTHERN IOWA AND NORTHERN MISSOURI PER LATEST SATELLITE LOOPER. IF IT HOLDS TOGETHER THE 850 TO 300 MB THICKNESS WOULD DRIVE THIS FEATURE INTO MIDDLE TENNESSEE BETWEEN 06Z AND 12Z TONIGHT. HOWEVER TOPS LAST FEW FRAMES HAVE BEEN WARMING THIS IS INLINE WITH MESO-ETA. ETA BRINGS A GOOD SHOT OF PVA INTO MIDDLE TENNESSEE BETWEEN 06Z AND 12Z TONIGHT SO WILL KEEP POPS GOING OVERNIGHT ACROSS THE BOARD BUT WILL BUMP POPS UP STARTING IN THE NORTHWEST AFTER MIDNIGHT AND IN THE NASHVILLE AREA TOWARD DAYBEAK AND ON THE PLATEAU AFTER DAYBREAK. PRELIMNARY NUMBERS: NASHVILLE 70 88 68 92 6621 CROSSVILLE 66 83 66 86 3631 .BNA...NONE. BOYD 01
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.